Alert archive / California / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS San Francisco Bay Area, CA

January 5, 201610 counties in California

NWS San Francisco Bay Area, CA issued this flash flood watch at Jan 5, 2016, 2:04 PM PST for 10 counties in California. It took effect at Jan 6, 2016, 4:00 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2016, 2:04 PM PST (22:04 UTC)
In effect from
Jan 6, 2016, 4:00 AM PST
Expired
Jan 6, 2016, 6:00 PM PST
In force
14 hr
Issued by
NWS San Francisco Bay Area, CA
Flood severity
None

Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 42 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2016-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2016-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

436 
WGUS66 KMTR 052204
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
204 PM PST TUE JAN 5 2016

...LOCALLY HEAVY RAIN EXPECTED WEDNESDAY MORNING...

CAZ505>509-512-513-517-528>530-061400-
/O.NEW.KMTR.FF.A.0002.160106T1200Z-160107T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
204 PM PST TUE JAN 5 2016

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CALIFORNIA...INCLUDING THE 
  FOLLOWING AREAS...COASTAL NORTH BAY...INCLUDING POINT REYES 
  NATIONAL SEASHORE...NORTH BAY INTERIOR VALLEYS...NORTH BAY 
  MOUNTAINS...NORTHERN MONTEREY BAY...NORTHERN SALINAS VALLEY... 
  HOLLISTER VALLEY...AND CARMEL VALLEY...SAN FRANCISCO BAY 
  SHORELINE...SAN FRANCISCO PENINSULA COAST...SANTA CLARA 
  VALLEY...INCLUDING SAN JOSE...SANTA CRUZ MOUNTAINS...SANTA 
  LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN 
  MONTEREY BAY AND BIG SUR COAST. 

* FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON

* FOLLOWING YESTERDAY'S RAINFALL WHICH SATURATED SOILS IN MANY
  LOCATIONS...LOCALLY HEAVY RAINFALL EXPECTED DURING THE MORNING
  HOURS OF WEDNESDAY COULD CREATE URBAN FLOODING...DEBRIS
  FLOWS...AND SMALL CREEK FLOODING IN MANY BAY AREA AND CENTRAL
  COAST LOCATIONS.

* COASTAL MOUNTAIN RANGES IN NORTH BAY...THE SANTA CRUZ
  MOUNTAINS...AND THE SANTA LUCIA MOUNTAINS MAY EXPERIENCE
  LOCALIZED DEBRIS FLOWS AND ROCKFALLS FROM INTENSE PERIODS OF
  RAINFALL. OTHER LOW LYING LOCATIONS BOTH ALONG THE COAST AND
  INLAND MAY EXPERIENCE PONDING AND FLOODING FROM SMALL CREEKS
  RISING AND FROM INTENSE BURSTS OF RAINFALL ON SATURATED SOILS OR
  OVERWHELMED STORM DRAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
757 
WGUS66 KMTR 061419
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
619 AM PST WED JAN 6 2016

...LOCALLY HEAVY RAIN EXPECTED THROUGH THIS AFTERNOON...

CAZ505>509-512-513-517-528>530-070000-
/O.CON.KMTR.FF.A.0002.000000T0000Z-160107T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
619 AM PST WED JAN 6 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... 
  COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE... 
  NORTH BAY INTERIOR VALLEYS...NORTH BAY MOUNTAINS...NORTHERN 
  MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY... 
  AND CARMEL VALLEY...SAN FRANCISCO BAY SHORELINE...SAN 
  FRANCISCO PENINSULA COAST...SANTA CLARA VALLEY...INCLUDING SAN 
  JOSE...SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS 
  PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR 
  COAST. 

* UNTIL 4 PM PST THIS AFTERNOON

* FOLLOWING YESTERDAY'S AND THIS MORNING'S RAINFALL WHICH
  SATURATED SOILS IN MANY LOCATIONS...LOCALLY HEAVY RAINFALL
  EXPECTED DURING THROUGH THIS AFTERNOON COULD CREATE URBAN
  FLOODING...DEBRIS FLOWS...AND SMALL CREEK FLOODING IN MANY BAY
  AREA AND CENTRAL COAST LOCATIONS.

* COASTAL MOUNTAIN RANGES IN NORTH BAY...THE SANTA CRUZ 
  MOUNTAINS...AND THE SANTA LUCIA MOUNTAINS MAY EXPERIENCE 
  LOCALIZED DEBRIS FLOWS AND ROCKFALLS FROM INTENSE PERIODS OF 
  RAINFALL. OTHER LOW LYING LOCATIONS BOTH ALONG THE COAST AND 
  INLAND MAY EXPERIENCE PONDING AND FLOODING FROM SMALL CREEKS 
  RISING AND FROM INTENSE BURSTS OF RAINFALL ON SATURATED SOILS 
  OR OVERWHELMED STORM DRAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
028 
WGUS66 KMTR 062357
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
357 PM PST WED JAN 6 2016

...LOCALLY HEAVY RAIN EXPECTED THROUGH THIS AFTERNOON...

CAZ505>509-512-513-070100-
/O.EXP.KMTR.FF.A.0002.000000T0000Z-160107T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
357 PM PST WED JAN 6 2016

...FLASH FLOOD WATCH WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE FLASH FLOOD WATCH FOR A PORTION OF CALIFORNIA WILL EXPIRE AT
4 PM PST THIS AFTERNOON.

RAINFALL ACTIVITY OVER THE NORTHERN HALF OF THE WARNING AREA HAS
DIMINISHED. SCATTERED SHOWERS WILL REMAIN POSSIBLE THROUGH
TONIGHT AND THURSDAY. HOWEVER THE THREAT OF FLASH FLOODING...
DEBRIS FLOWS AND ROCK SLIDES WILL BE REDUCED UNTIL THE NEXT STORM
SYSTEM ARRIVES FRIDAY NIGHT INTO SATURDAY.

$$

CAZ517-528>530-070200-
/O.EXT.KMTR.FF.A.0002.000000T0000Z-160107T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
357 PM PST WED JAN 6 2016

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... 
  NORTHERN MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER 
  VALLEY...AND CARMEL VALLEY...SANTA LUCIA MOUNTAINS AND LOS 
  PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR 
  COAST. 

* UNTIL 6 PM PST THIS EVENING

* FOLLOWING YESTERDAY'S AND TODAYS RAINFALL WHICH SATURATED SOILS
  IN MANY LOCATIONS...LOCALLY HEAVY RAINFALL EXPECTED THROUGH THE
  EARLY EVENING HOURS COULD CREATE URBAN FLOODING...DEBRIS
  FLOWS...AND SMALL CREEK FLOODING IN MANY CENTRAL COAST
  LOCATIONS.

* THE SANTA LUCIA MOUNTAINS MAY EXPERIENCE LOCALIZED DEBRIS FLOWS
  AND ROCKFALLS FROM INTENSE PERIODS OF RAINFALL. OTHER LOW LYING
  LOCATIONS BOTH ALONG THE COAST AND INLAND MAY EXPERIENCE PONDING
  AND FLOODING FROM SMALL CREEKS RISING AND FROM INTENSE BURSTS OF
  RAINFALL ON SATURATED SOILS OR OVERWHELMED STORM DRAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
474 
WGUS66 KMTR 070208
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
608 PM PST WED JAN 6 2016

CAZ517-528>530-070315-
/O.EXP.KMTR.FF.A.0002.000000T0000Z-160107T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
608 PM PST WED JAN 6 2016

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR A PORTION OF CALIFORNIA HAS EXPIRED.

RAINFALL ACTIVITY ACROSS THE WARNING AREA HAS DIMINISHED.
SCATTERED SHOWERS WILL REMAIN POSSIBLE THROUGH TONIGHT AND
THURSDAY. THE THREAT OF FLASH FLOODING...DEBRIS FLOWS AND ROCK
SLIDES WILL BE REDUCED UNTIL THE NEXT STORM SYSTEM ARRIVES FRIDAY
NIGHT INTO SATURDAY.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 5, 9:49 AM PST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 5, 9:49 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
949 AM PST TUE JAN 5 2016

.SYNOPSIS...LINGERING SHOWERS WILL CONTINUE THROUGH THIS
AFTERNOON IN WAKE OF THIS MORNING'S FRONTAL PASSAGE. ANOTHER STORM
SYSTEM WILL IMPACT THE REGION LATE TONIGHT INTO WEDNESDAY MORNING
WITH LOCALLY HEAVY RAINFALL AND STRONGER WINDS. ADDITIONAL SHOWERS
WILL THEN BE POSSIBLE THROUGH THURSDAY.

&&

.DISCUSSION...AS OF 09:03 AM PST TUESDAY...THE FRONTAL BOUNDARY
THAT BROUGHT WIDESPREAD PRECIPITATION TO THE REGION THIS MORNING
CONTINUES TO PUSH INLAND. IN WAKE OF THE FRONTAL PASSAGE, LIGHT TO
OCCASIONALLY MODERATE RAINFALL CONTINUES WITH SOME ENHANCEMENT IN
RAINFALL RATES ALONG THE COAST OVER THE PAST HOUR. EXPECTING THESE
RAIN SHOWERS TO PERSIST INTO THE EARLY AFTERNOON WITH A BRIEF
BREAK IN PRECIPITATION EXPECTED LATE THIS EVENING ACROSS PORTIONS
OF THE REGION. ALSO, CANNOT RULE OUT AN ISOLATED THUNDERSTORM OR
TWO AS THE ATMOSPHERE BECOMES MORE UNSTABLE.

HAVE CANCELED THE FLASH FLOOD WATCH FOR SOUTHERN MONTEREY BAY
REGION AND THE SANTA LUCIA MOUNTAINS THAT WAS IN EFFECT THROUGH
THIS MORNING AS RAINFALL AMOUNTS WERE LESS THAN ORIGINALLY FORECAST
OVER THAT REGION. HOWEVER, WILL NEED TO EVALUATE THE POTENTIAL
FOR ADDITIONAL CONCERNS AS THE NEXT SYSTEM REMAINS ON TRACK TO
IMPACT THE REGION OVERNIGHT TONIGHT INTO WEDNESDAY MORNING. AT
THIS TIME, THIS NEXT SYSTEM APPEARS TO BRING SIMILAR RAINFALL
AMOUNTS TO THE REGION ON WEDNESDAY MORNING WITH LINGERING
PRECIPITATION INTO THURSDAY. PLEASE SEE THE PREVIOUS FORECAST
DISCUSSION BELOW FOR MORE DETAILS AND LOOK FOR OUR UPDATED
FORECAST LATER THIS AFTERNOON.

&&

.PREV DISCUSSION...AS OF 2:30 AM PST TUESDAY...AS FORECAST,
WIDESPREAD RAINFALL IS CURRENTLY MOVING INTO OUR CWA AT THIS HOUR.
THIS IS ASSOCIATED WITH A FRONT THAT IS ALSO ABOUT TO ENTER THE SF
BAY AREA. SO FAR RAIN RATES HAVE GENERALLY BEEN ON THE LIGHT SIDE
WITH THE BULK OF PRECIP OVER THE NORTH BAY. HOWEVER, OVER THE PAST
HOUR POCKETS OF MODERATE TO LOCALLY HEAVY RAINFALL HAVE MADE THEIR
WAY TO THE SAN MATEO AND SAN FRANCISCO COAST. HRRR SEEMS TO HAVE A
GOOD HANDLE ON THE GENERAL TIMING BUT HAS BEEN UNDERDOING AMOUNTS,
SO WILL BE USING THE DATA WITH SOME CAUTION. REGARDLESS, THE MAIN
BAND WILL PROGRESS THROUGH THE BAY AREA OVER THE NEXT COUPLE OF
HOURS WITH SANTA CLARA AND MONTEREY BAY REGION LOOKING AT MORE OF
A 3 TO 6 AM RANGE FOR THE BULK OF THEIR RAIN. AMOUNTS STILL
FORECAST TO BE GENERALLY 1/3" TO 2/3" FOR MOST URBAN SPOTS WITH
1-2" POSSIBLE FOR HIGHER ELEVATION LOCATIONS. WINDS HAVE ALSO BEEN
PICKING UP AS THE FRONT APPROACHES WITH A FAIR NUMBER OF SPOTS NOW
GUSTING TO OVER 25 MPH. SPEEDS WILL GENERALLY PEAK THIS MORNING
AND SHOULD MOSTLY STAY UNDER ADVISORY LEVELS.

FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE BIG SUR REGION
INCLUDING THE SANTA LUCIA MOUNTAINS. TIMING HAS BEEN SLIGHTLY
ADJUSTED TO NOW PUSH THE WATCH TO 10 AM WITH MODELS SUGGESTING THE
POTENTIAL FOR MODERATE TO HEAVY RAIN IN THAT REGION UNTIL LATE IN
THE MORNING. FOR THE REST OF OUR REGION, SO FAR ONLY TWO REPORTS
OF MINOR FLOODING OFF THE CHP PAGE, ALTHOUGH THAT NUMBER SHOULD
INCREASE THROUGH THE NEXT FEW HOURS.

RAIN WILL CHANGE OVER TO SHOWERS AND POSSIBLE THUNDERSTORMS DUE TO
A MORE UNSTABLE ATMOSPHERE WITH PRECIPITATION LIKELY FOR AT LEAST
A PORTION OF THE AFTERNOON AND EVENING HOURS ACROSS THE CWA. A
SECOND POTENT SYSTEM WILL MOVE BACK TO OUR AREA DIRECTLY FROM THE
WEST WITH THE BULK OF THE RAIN FORECAST TO BEGIN AROUND SUNRISE ON
WEDNESDAY. RAIN WILL LIKELY BE MODERATE TO HEAVY AT TIMES WITH THE
MORNING COMMUTE TOMORROW LOOKING VERY CHALLENGING. RAIN WILL
SWITCH TO SHOWERS AND POTENTIALLY THUNDERSTORMS LATER ON
WEDNESDAY. SOUTHERLY WINDS WILL BE GUSTY AND SHOULD BE STRONGER
THAN WITH THE SYSTEM GOING THROUGH TODAY. DAY CREW MAY NEED TO
HOIST A WIND ADVISORY PARTICULARLY ALONG THE COAST PLUS THE NORTH
AND EAST BAY HILLS. RAINFALL AMOUNTS FOR WEDNESDAY ARE FORECAST TO
BE SIMILAR TO AMOUNTS FOR TODAY. GENERALLY 1/2" TO 1" BY THE
EVENING FOR URBAN SPOTS WITH COASTAL RANGES LOOKING FOR 1.5" TO
3". DEPENDING ON HOW THE RAIN TOTALS END UP TODAY AND HOW THE
HIGHER RESOLUTION MODELS LOOK LATER TODAY, ANOTHER FLASH FLOOD
WATCH MAY NEED TO BE ISSUED.

A THIRD AND MUCH WEAKER SYSTEM WILL GO THROUGH ON THURSDAY. THIS
WILL GENERALLY DROP LESS THAN 1/4" IN MOST SPOTS WITH LOCALLY UP
TO 1/2" FOR HIGHER ELEVATION LOCATIONS. SHOWERS WILL GENERALLY
COME TO AN END BY EARLY FRIDAY. THAT BREAK WILL LIKELY BE SHORT AS
WELL AS ANOTHER SYSTEM RACES THROUGH LATE FRIDAY INTO SATURDAY. AT
THIS TIME, THAT SYSTEM DOES NOT LOOK VERY STRONG.

TWO OR THREE MORE SYSTEMS ARE FORECAST FOR NEXT WEEK.

&&

.AVIATION...AS OF 9:48 AM PST TUESDAY...DIFFICULT AND DYNAMIC
FORECAST AS ONE SYSTEM IS CURRENTLY SWEEPING THROUGH THE BAY AREA
THIS MORNING AND ANOTHER SYSTEM APPROACHES FROM THE WEST. IN THE
NEAR TERM...LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH EARLY
THIS AFTERNOON (20ZISH) WITH SOME CIGS LIFTING THIS AFTERNOON. A
BRIEF BREAK IN THE ACTION THEN RAIN RETURNS LATE TONIGHT IMPACTING
THE AM RUSH AGAIN FOR WEDNESDAY. WINDS WILL DEFINITELY BE
PROBLEMATIC WITH NAILING DOWN DIRECTION AND SPEED AT TIMES.
HOWEVER...WINDS WILL LIKELY INCREASE TONIGHT AND REMAIN GUSTY
TOMORROW. OVERALL CONF IS LOW TO MODERATE.

LASTLY...MODELS AND CURRENT PUBLIC FORECAST HAS A POSSIBILITY OF TSTORMS
THIS AFTERNOON AND WEDNESDAY...BUT CONF IS NOT HIGH ENOUGH TO HAVE
TSRA IN ANY TAF LOCATION.

VICINITY OF KSFO...LIGHT TO MODERATE RAIN AND SE WINDS WILL
CONTINUE THROUGH 19 TO 20Z. LATEST GUIDANCE SUGGESTS A WIND SHIFT
AROUND 19 TO 20Z AND BUOYS OFF THE COAST HAVE ALREADY SHIFTED.
THEREFORE...SE TO SW AROUND 19Z WILL BE IN THE SFO TAF. SW TO W
WINDS THIS AFTERNOON WITH VCSH. RAIN RETURNS TONIGHT AFTER 06Z AND
MAY BE HEAVY TOMORROW AM AROUND 12Z.

SFO BRIDGE APPROACH...FOR THE MOST PART SIMILAR TO KSFO...BUT AT TIMES CONDITIONS
WILL LIKELY VARY IN SUCH A SMALL DISTANCE FROM THE BRIDGE TO THE
RUNWAY WITH CIGS AND WINDS.

MONTEREY BAY AREA TERMINALS...LIGHT TO MODERATE RAIN WITH MVFR
CONDITIONS THROUGH THIS AFTERNOON. VCSH THIS EVENING WITH RAIN
RETURNING LATE TONIGHT. GUSTY SE WINDS WILL BE POSSIBLE AT KSNS.

&&

.MARINE...AS OF 09:36 AM PST TUESDAY...ACTIVE WEATHER WILL
CONTINUE OVER THE COASTAL WATERS AS SEVERAL STORMS MOVE THROUGH
THE REGION. ONE STORM WILL EXIT THE REGION TODAY...BUT ANOTHER
STORM WILL APPROACH TONIGHT. THE APPROACHING STORM WILL BRING
ANOTHER ROUND OF MODERATE TO HEAVY RAIN AND GUSTY WINDS. SWELLS
WILL BUILD THROUGH THE PERIOD AS WELL.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...HIGH SURF ADVISORY...ENTIRE COASTLINE
             SCA...ROUGH BAR ADVISORY FOR SF BAR

&&

PUBLIC FORECAST: RGASS
AVIATION: MM
MARINE: MM

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:10 PM PSTHigh Surf AdvisoryMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma31 hr
Jan 5, 2:50 AM PSTSmall Craft AdvisoryMTR42 hr
Jan 5, 5:12 AM PSTAreal Flood AdvisoryMTRSanta Cruz3 hr
Jan 5, 1:57 PM PSTCoastal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, City and County of San Francisco, San Mateo and 3 more20 hr

Nearby

Flash Flood Watches in California, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.